MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PROBE 960-556 PLANAR PASSIVE BLUNT; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC PROBE 960-556 PLANAR PASSIVE BLUNT; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 960-556
Medical Device Problem Codes Imprecision (1307); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure.It was reported that navigation was inaccurate during a l4-s1 tlif procedure.The surgeon used an open, midline approach and a unilateral workflow starting on the left side and then moving to the right side.Navigation tools were placed down the arm guide and they were off trajectory.The drill, tap and screws were off.Navigation was off by 3-3.5 mm in the axial and lateral views.The accuracy of the surgical arm was checked with the passive planar probe being placed on the divot, and the arm was accurate.Anatomical checks were also accurate.The surgeon continued to use the guidance system to place screws.C-arm images were taken before and after placement and the screws were placed accurately.A new snapshot was not taken until the reference frames were switched from the robotic reference frame to the stealth air frame for the tlif portion due to the passive planar looking accurate when testing the divot on the arm guide as well as when nav igating to known anatomical landmarks.There was no patient harm and the procedure was delayed less than an hour.Additional information received from a manufacturer representative reported that they suspected the inaccuracy was due to the instruments as several o ther cases were completed successfully with a different instrument tray.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: analysis of the tracker found the complaint was not confirmed.The returned frame has no physical damage.With markers attached and fully seated, the frame displays good geometry and divot error readings with normal tracking and verification.No problem found.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROBE 960-556 PLANAR PASSIVE BLUNT
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key14135772
Report Number1723170-2022-00585
Device Sequence Number14449625
Product Code HAW
UDI-Device Identifier00673978090122
UDI-Public00673978090122
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-556
Device Catalogue Number960-556
Device Lot Number211021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight77 KG